Facebook Pixel
EmpowHER Guest

Urgent help! Double dosing on birth control pills twice?!

By Anonymous May 6, 2015 - 1:11pm
Rate This

I've been under a lot off stress lately due to finals and decided not to have a withdrawal bleeding week/periods so I continued with my new packet (Friday). I haven't really checking the day I'm supposed to be taking them as it's at night before i sleep. Today I realised (Wednesday) that the next pill I'm taking is Friday!! This means I'm ahead by two pills!! I'm not 100% sure it was me taking them or if someone took it (I don't see why) but is it really bad that I did this?? Please help I'm so worried

Add a Comment3 Comments

EmpowHER Guest

Thank you so much for your answer, it was honestly what I needed to hear.

I have one additional question, since I'm now 2 days ahead on the pack it means i finish 2 days early, should I get a new pack and finish it on the day I'm supposed or do I take the break on the day I finish the pack?

What I'm worried about is that if someone took the two pills and I then take the break when the packet ends then I didn't actually finish the cycle so would I be safer just buying the new pack and just finishing off when I should?

Thanks so much again, I have no idea who else to turn to

May 7, 2015 - 5:56am
HERWriter Guide (reply to Anonymous)

Hi Anon

For this purpose, I would advice you to check with a pharmacist as they will certainly have the correct answer. 

However, from my research, I would recommend taking your pills as usual, as if nothing has happened. Then take your 7 day break and start a new pack. 

If you don't want your period, continue with a new pack instead (finish this pack and straight into a new one). Since you have missed two days of pills, you may experience some spotting - that's ok. 

To guard against pregnancy, make sure you use a condom for the next 7-10 days. 

Good luck with your exams, you'll be fine. 

As Stacey also said, keep your pills safe - someone could be messing with your pills to be a jerk or taking them for herself thinking they'll work for her. 



May 7, 2015 - 3:01pm

Hi Anon,

Thank you for visiting the EmpowHER community and sharing your question.

First, stop and take several deep breaths.  Being under an enormous amount of stress can cause you to forget or for things to be foggy.  At this point, it sounds like it's going to cause more stress trying to pin point exactly what happened.  

The best thing to do is to regain control and get back on track.  Your hormones are going to be imbalanced, so expect that your menstrual cycle will behave irregularly.  Also, if you are going to engage in sex, use a secondary form (condom) of birth control.  

If you are concerned that your pills could have been removed by someone else, please begin to secure more effectively. 

If you can manage, go and do something fun and relaxing for 1 hour (socialize with friends or schedule a massage, etc.) to help you manage your stress a little better during finals.

I hope this helps.

Be well,


May 6, 2015 - 2:23pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Birth Control

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!